Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 43, NWS Quad Cities, IA

July 6, 20165 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 3:46 AM CDT for 5 counties in Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 3:46 AM CDT (08:46 UTC)
Expired
Jul 6, 2016, 4:45 AM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:15 AM CDTTSTM WND DMG3 N Altona, ILLARGE TREES DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:50 PM CDTSevere Thunderstorm WatchSPC7 hr
Jul 6, 1:55 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS53 KDVN 060846
SVRDVN
ILC011-073-131-155-161-060945-
/O.NEW.KDVN.SV.W.0043.160706T0846Z-160706T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWESTERN ILLINOIS...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
  EASTERN MERCER COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 445 AM CDT

* AT 345 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND...
  OR NEAR EAST MOLINE...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOLINE...ROCK ISLAND...EAST MOLINE...KEWANEE...PRINCETON...CAMBRIDGE...
  HENNEPIN...SILVIS...GENESEO...SPRING VALLEY...MILAN...COLONA...LE CLAIRE...
  COAL VALLEY...GALVA...BURGESS...HAMPTON...ORION...DEPUE AND PORT BYRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 72.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 10.
 INTERSTATE 280 BETWEEN MILE MARKERS 13 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
      4124 8983 4123 8987 4115 8987 4115 9044
      4106 9044 4107 9074 4151 9058 4152 9046
      4161 9034 4161 9016 4159 9017 4158 9018
      4158 8917 4111 8916
TIME...MOT...LOC 0845Z 275DEG 49KT 4148 9031 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
5 follow-up statements
702 
WWUS53 KDVN 060856
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT WED JUL 6 2016

ILC011-073-131-155-161-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-BUREAU IL-ROCK ISLAND IL-PUTNAM IL-MERCER IL-
356 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR HENRY...BUREAU...SOUTHEASTERN ROCK ISLAND...PUTNAM AND EASTERN
MERCER COUNTIES...

AT 356 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GENESEO TO ALPHA...MOVING EAST AT 50
MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MOLINE...ROCK ISLAND...EAST MOLINE...KEWANEE...PRINCETON...CAMBRIDGE...
HENNEPIN...SILVIS...GENESEO...SPRING VALLEY...MILAN...COLONA...LE CLAIRE...
COAL VALLEY...GALVA...BURGESS...HAMPTON...ORION...DEPUE AND PORT BYRON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 72.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 10.
 INTERSTATE 280 BETWEEN MILE MARKERS 13 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
      4124 8983 4123 8987 4115 8987 4115 9044
      4106 9044 4107 9074 4151 9058 4152 9046
      4161 9034 4161 9016 4159 9017 4158 9018
      4158 8917 4111 8916
TIME...MOT...LOC 0856Z 288DEG 43KT 4154 9011 4120 9037 

HAIL...<.75IN
WIND...70MPH
 
$$

RP KINNEY
991 
WWUS53 KDVN 060920
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 AM CDT WED JUL 6 2016

ILC161-060929-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
ROCK ISLAND IL-
420 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTH CENTRAL...WEST CENTRAL AND
NORTHWESTERN ILLINOIS.

LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
      4124 8983 4123 8987 4115 8987 4115 9044
      4106 9044 4107 9074 4133 9050 4133 9043
      4142 9042 4152 9016 4158 8917 4111 8916
TIME...MOT...LOC 0919Z 309DEG 26KT 4122 9019 

$$

ILC011-073-131-155-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-BUREAU IL-PUTNAM IL-MERCER IL-
420 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR HENRY...BUREAU...PUTNAM AND EASTERN MERCER COUNTIES...

AT 419 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEWANEE...PRINCETON...CAMBRIDGE...HENNEPIN...GENESEO...SPRING VALLEY...
COLONA...GALVA...BURGESS...ORION...DEPUE...GRANVILLE...WALNUT...LADD...
WYANET...ATKINSON...VIOLA...SHEFFIELD...ANNAWAN AND TISKILWA.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 10 AND
72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4111 8934 4115 8933 4115 8964 4123 8964
      4124 8983 4123 8987 4115 8987 4115 9044
      4106 9044 4107 9074 4133 9050 4133 9043
      4142 9042 4152 9016 4158 8917 4111 8916
TIME...MOT...LOC 0919Z 309DEG 26KT 4122 9019 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
224 
WWUS53 KDVN 060935
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT WED JUL 6 2016

ILC011-131-060944-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
BUREAU IL-MERCER IL-
435 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU AND EASTERN MERCER
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.

LAT...LON 4111 8934 4115 8933 4115 8947 4122 8947
      4123 8987 4115 8987 4115 9044 4133 9043
      4134 8986 4124 8986 4123 8966 4123 8936
      4130 8934 4132 8926 4131 8919 4111 8916
TIME...MOT...LOC 0934Z 281DEG 37KT 4116 9009 

$$

ILC073-155-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-PUTNAM IL-
435 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HENRY AND PUTNAM COUNTIES...

AT 434 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVA...OR 9
MILES SOUTHWEST OF KEWANEE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEWANEE...CAMBRIDGE...HENNEPIN...GALVA...DEPUE...GRANVILLE...WOODHULL...NEW
WINDSOR...ALPHA...ANDOVER...MCNABB...LYNN CENTER...PUTNAM...MARK...MAGNOLIA...
STANDARD...BISHOP HILL...LAKE THUNDERBIRD...KEWANEE MUNICIPAL AIRPORT
AND HENRY COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4111 8934 4115 8933 4115 8947 4122 8947
      4123 8987 4115 8987 4115 9044 4133 9043
      4134 8986 4124 8986 4123 8966 4123 8936
      4130 8934 4132 8926 4131 8919 4111 8916
TIME...MOT...LOC 0934Z 281DEG 37KT 4116 9009 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
300 
WWUS53 KDVN 060940
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT WED JUL 6 2016

ILC155-060949-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
PUTNAM IL-
440 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
      4134 8986 4123 8986
TIME...MOT...LOC 0939Z 275DEG 49KT 4115 8999 

$$

ILC073-060945-
/O.CON.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-
440 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HENRY COUNTY...

AT 439 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALVA...OR NEAR
KEWANEE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEWANEE...CAMBRIDGE...GALVA...WOODHULL...NEW WINDSOR...ALPHA...ANDOVER...
LYNN CENTER...BISHOP HILL...OPHIEM...KEWANEE MUNICIPAL AIRPORT...HENRY
COUNTY FAIRGROUNDS...GERMAN CORNER...ULAH...JOHNSON-SAUK TRAIL STATE
PARK AND NEKOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
      4134 8986 4123 8986
TIME...MOT...LOC 0939Z 275DEG 49KT 4115 8999 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
724 
WWUS53 KDVN 060945
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT WED JUL 6 2016

ILC073-060954-
/O.EXP.KDVN.SV.W.0043.000000T0000Z-160706T0945Z/
HENRY IL-
445 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY WILL
EXPIRE AT 445 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4123 8987 4115 8987 4115 9044 4133 9043
      4134 8986 4123 8986
TIME...MOT...LOC 0944Z 275DEG 49KT 4115 8999 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 AM CDT, 16 minutes earlier.

Area forecast discussion, Jul 6, 3:30 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
330 AM CDT WED JUL 6 2016

.SYNOPSIS...
Issued at 325 AM CDT Wed Jul 6 2016

Stationary front was located from eastern IA into central IL with
a cold front back into nw IA. Deep layer shear was strong along
and north of I-80 with steep mid level lapse rates. MCS was
organizing in our northern cwa with a bowing segment producing
winds over 70 mph.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 325 AM CDT Wed Jul 6 2016

Forecast focus on thunderstorm chances in the short term.

Severe thunderstorms early this morning should gradually diminish
in coverage and intensity through mid morning. Then a break in the
action expected late morning and early afternoon. This will allow
for heating to take place with SBCAPES increasing to 5500 J/KG.
With a weakening cap scattered thunderstorms should redevelop
later this afternoon into the evening. Models suggest another MCS
rolling southeast across the cwa especially after midnight. Any
storms today and tonight will be capable of damaging winds and
locally heavy rainfall. SPC has a slight risk of severe storms
across the entire cwa. Highs will be in the mid to upper 80s with
lows in the lower 70s. Heat index values will push well into the
90s.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 325 AM CDT Wed Jul 6 2016

Forecast focus on widespread severe weather possible on Thursday
into Thursday night.

Thursday and Thursday night: Potent upper level trough and cold
front will be coming across the cwa. Models suggest at least
scattered thunderstorms during the day with more widespread storms
especially Thursday evening. Deep layer shear will be moderate to
strong and mid level winds strengthen to 50 knots. SBCAPES will be
over 5500 J/KG with helicity of over 200 m2/s2. This suggests
damaging winds and a few tornadoes. Any rotating storm may also
produce large hail. SPC has an enhanced risk for severe storms
across much of the cwa. There will be enough solar insolation to
push highs well into the 80s to lower 90s with dewpoints well into
the 70s. This will create heat index values well into the 90s with
our southern cwa possibly reaching 100 to 105. Depending on
convective trends and any debris clouds a heat advisory may be
needed south of I-80.

Friday through Sunday: Northwest flow aloft and high pressure at
the surface will bring dry and tolerable temperatures and humidity.

Early next week: Deep upper level trough drops into the northern
Rockies. This will return heat and humidity along with chances for
thunderstorms.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1210 AM CDT Wed Jul 6 2016

Line of thunderstorms will move southeast across the taf sites
overnight with MVFR/lcl IFR conds in/near thunderstorms. There
should be a diminishing trend of storms in the morning then re-
development of thunderstorms is expected Wednesday afternoon into
the evening. Southeast to south winds overnight then southwest on
Wednesday becoming southeast to south again Wednesday evening.
Wind speeds will generally be 10 to 15 knots but higher in/near
thunderstorms.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT TUE JUL 5 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-070100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
748 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING
AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED
RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH
THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK
FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING
ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF
THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS
LOW.

HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80.

THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN
THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL
RISE INTO THE 100 TO 105 DEGREE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

RP KINNEY

In the hours before

Local storm report, Jul 6, 3:02 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     TSTM WND GST     3 NNW ELY               41.92N 91.61W
07/06/2016  M62.00 MPH       LINN               IA   MESONET

&&

GROSS
Local storm report, Jul 6, 3:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND GST     IOWA CITY MUNICIPAL AIR 41.63N 91.55W
07/06/2016  M59 MPH          JOHNSON            IA   ASOS

&&

GROSS
Local storm report, Jul 6, 3:13 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     TSTM WND GST     2 ESE DAVENPORT         41.55N 90.57W
07/06/2016  M45 MPH          SCOTT              IA   MESONET

&&

GROSS
Local storm report, Jul 6, 3:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     2 SE IOWA CITY          41.64N 91.51W
07/06/2016                   JOHNSON            IA   TRAINED SPOTTER

            SEVERAL 4 INCH TREE BRANCHES DOWN AROUND
            NEIGHBORHOOD...TIME ESTIMATED FROM RADAR.

0252 AM     TSTM WND DMG     ANAMOSA                 42.11N 91.28W
07/06/2016                   JONES              IA   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS ROAD NEAR NORTH FORD AND EAST
            LIBERTY STREETS...TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Jul 6, 3:32 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND DMG     HOPKINTON               42.34N 91.25W
07/06/2016                   DELAWARE           IA   EMERGENCY MNGR

            LARGE TREE DOWN IN TOWN BLOCKING THE ROAD...TIME
            ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Jul 6, 3:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     TSTM WND GST     CASCADE                 42.30N 91.01W
07/06/2016  E70.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0307 AM     TSTM WND DMG     CASCADE                 42.30N 91.01W
07/06/2016                   DUBUQUE            IA   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES DOWN WITHIN TOWN...TIME
            ESTIMATED FROM RADAR.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:51 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson54 min
Jul 6, 12:38 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson52 min
Jul 6, 12:50 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson40 min
Jul 6, 1:26 AM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside64 min
Jul 6, 2:46 AM CDTSevere Thunderstorm WarningDVNJo Daviess44 min
Jul 6, 3:06 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Rock Island, Stephenson, Whiteside54 min
Jul 6, 3:09 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island51 min
Jul 6, 5:17 AM CDTSpecial Weather StatementDVNRock Island, Whiteside88 min
Jul 6, 10:29 AM CDTSpecial Weather StatementDVNHenderson61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.